Results 1 to 4 of 4
Like Tree1Likes
  • 1 Post By jones2278
Cymbalta side effects and withdrawal help
  1. #1
    jones2278 is offline New Member
    Join Date
    Aug 2015
    Posts
    2

    Default Cymbalta side effects and withdrawal help

    Hi all.... I recently was prescribed Cymbalta for my joint pain. I took it (30mg) for 2 weeks and the side effects just outweighed any benefits that I could see. While taking it, I couldn't eat and dropped like 10 pounds. I'm 37, 6'0", 130lbs now, so losing more weight is not an option. I'm trying to gain. I also went through bouts of rage that is very uncharacteristic of me and many suicidal thoughts. So after 2 weeks of taking it, I decided to stop. It's been 6 days now since stopping and I am having a sore throat and sores on the floor of my mouth and on the tip of my tongue. I know the culprit is the Cymbalta. The day after I stopped is when I developed the sore throat, and then day 3 is when the mouth sores started. I can't believe it would do this so soon after starting, that's why I thought I'd be ok cold turkey. Has anyone else had this happen? And how long will these sores last if so? Not really sure what to do. Thanks in advance for any advice!

  2. #2
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,277

    Default

    Please have the sores looked at by a doctor right away. There is a rare condition that is caused by reactions to certain drugs which should be ruled out.

  3. #3
    jones2278 is offline New Member
    Join Date
    Aug 2015
    Posts
    2

    Default

    Thanks so much for the quick response. Just my luck, I'm changing insurances and mine lapsed Friday until sept. 1. I read about the rare condition, but wasn't sure. If it's not better by Monday, I will for sure get checked. It seems as after I wrote this, it's starting to feel a little better. I have been using warm salt water and listerine. But thanks again, and I will update on the progress.
    Thisweekforsure likes this.

  4. #4
    Whplsh is offline New Member
    Join Date
    Aug 2015
    Posts
    1

    Default

    Cymbalta, beside being a neuromotor inhibitor, affects your immune system as well. When your immune system is weakened, you can get canker sores in your mouth. In addition, you can develop granulomas on your larynx which will give you throat pain radiating to your ear. I have been on Cymbalta for 6-7 years and it has been an absolute nightmare. One year ago, I attempted to taper off of daily 20 mg of Cymbalta. I took 3 months tapering off until I took no more Cymbalta. I actually opened the capsules to remove the small beads gradually reducing the dosage. The brain zaps and neurological effects for months thereafter were incredible. I could not function for over three months. The medical profession knows little or nothing about assisting Cymbalta withdrawal. My neurologist gave me anti anxiety drugs which made me tired. I sought advice from a Psychiatrist that specializes in drug withdrawal. He too was perplexed and suggested Paxel and another antidepressant. They were no help. Eventually, I gave in and in the beginning of this year acknowledged my inability to stop the Cymbalta and am still taking it today. There is no answer other than saying you did the right thing by not taking it before you too were hooked on it.
    I was originally prescribed the Cymbalta to treat pain from autonomic peripheral neuropathy. The sad reality is that it does not help my neuropathy pain at all, so I take it so I can function without more severe neurological effects.
    As far as your sore throat goes, I would suggest that you take (2) 75 mg Zantac before bed every evening and avoid eating for two hours before going to bed. Add a second pillow to raise your head higher as well. There is an indication that Cymbalta may cause excess stomach acid which while you sleep could irritate your larynx and cause the granuloma and resultant sore throat. If your symptoms resolve after 2-4 weeks on Zantac, then it is obvious that your sore throat was the result of GERD secondary to Cymbalta induced acid increase in your GI tract. Good luck!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22